Alert archive / Nebraska / Wind Chill Advisories in 2008
Wind Chill Advisory 4, NWS North Platte, NE
NWS North Platte, NE issued this wind chill advisory at Dec 14, 2008, 3:57 AM CST for 15 counties in Nebraska. It took effect at Dec 14, 2008, 6:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 14, 2008, 3:57 AM CST (09:57 UTC)
- In effect from
- Dec 14, 2008, 6:00 PM CST
- Expired
- Dec 14, 2008, 3:48 PM CST
- In force
- Issued by
- NWS North Platte, NE
Counties Blaine County, NE, Boyd County, NE, Brown County, NE, Cherry County, NE, Custer County, NE, Garfield County, NE, Grant County, NE, Holt County, NE, Hooker County, NE, Keya Paha County, NE, Loup County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 53 km from the middle of the area, began a volume at 10:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 10.0 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2690 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KLBF 140957 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 357 AM CST SUN DEC 14 2008 ...ARCTIC AIR WILL PLUNGE SOUTH CREATING HAZARDS FOR THE REGION... AN ARCTIC COLD FRONT WILL CONTINUE TO PUSH SOUTHEAST TODAY AS THE MAIN LOW CENTER DEEPENS AND LIFTS NORTHEAST TOWARD THE GREAT LAKES. A VARIETY OF WINTRY WEATHER IS EXPECTED ACROSS PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA...WITH SNOWFALL OF 1 TO 5 INCHES EXPECTED. IN ADDITION TO SNOW... NORTHERLY WINDS OF 20 TO 35 MPH...WITH GUSTS TO NEAR 50 MPH...WILL PRODUCE NEAR ZERO VISIBILITIES ACROSS FAR NORTHERN NEBRASKA AND DANGEROUS WIND CHILLS OF 20 TO 30 BELOW TODAY INTO TONIGHT. PERSONS IN WESTERN AND NORTH CENTRAL NEBRASKA SHOULD CLOSELY MONITOR THE LATEST FORECASTS AND STATEMENTS PERTAINING TO THE DEVELOPING WINTER STORM. NEZ004>007-094-142200- /O.NEW.KLBF.WC.Y.0004.081215T0000Z-081215T1800Z/ /O.CON.KLBF.BZ.W.0001.000000T0000Z-081215T0000Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...SPENCER...CODY...MERRIMAN...KILGORE 357 AM CST SUN DEC 14 2008 /257 AM MST SUN DEC 14 2008/ ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON... ...WIND CHILL ADVISORY IN EFFECT FROM 6 PM CST /5 PM MST/ THIS EVENING TO 12 PM CST /11 AM MST/ MONDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 PM CST /5 PM MST/ THIS EVENING TO 12 PM CST /11 AM MST/ MONDAY. A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON. MODERATE SNOWFALL IS POSSIBLE THROUGH NOONTIME TODAY THAT WILL COMBINE WITH STRONG WINDS TO CREATE HAZARDOUS TRAVEL ACROSS THE NORTH. BY NOONTIME THE MAIN FORCING IS EXPECTED TO SHIFT SOUTHEAST WHILE MUCH COLDER AIR DESCENDS ACROSS NEBRASKA AS THE ARCTIC HIGH RIDGES SOUTHEAST. THE BITTERLY COLD AIR WILL COMBINE WITH NORTHERLY WINDS OF 20 TO 35 MPH...WITH GUSTS NEAR 50 MPH...TO PRODUCE WIND CHILLS OF 20 BELOW TO 30 BELOW ZERO THIS AFTERNOON AND TONIGHT. SNOWFALL ACCUMULATIONS OF 1 TO 5 INCHES REMAIN POSSIBLE ALTHOUGH SIGNIFICANT BLOWING AND DRIFTING OF THE SNOW WILL HINDER MEASUREMENTS. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL UNLESS ABSOLUTELY NECESSARY. IF YOU MUST TRAVEL...NOTIFY SOMEONE OF YOUR PLANS AND PACK A WINTER SURVIVAL KIT IN YOUR VEHICLE. IF YOU BECOME STRANDED...STAY IN YOUR VEHICLE AND WAIT FOR HELP. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ NEZ008>010-023>026-142200- /O.NEW.KLBF.WC.Y.0004.081215T0000Z-081215T1800Z/ /O.CON.KLBF.WW.Y.0011.000000T0000Z-081215T0000Z/ BROWN-ROCK-HOLT-GRANT-HOOKER-THOMAS-BLAINE- INCLUDING THE CITIES OF...AINSWORTH...BASSETT...ONEILL... HYANNIS...MULLEN...THEDFORD...DUNNING 357 AM CST SUN DEC 14 2008 /257 AM MST SUN DEC 14 2008/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON... ...WIND CHILL ADVISORY IN EFFECT FROM 6 PM CST /5 PM MST/ THIS EVENING TO 12 PM CST /11 AM MST/ MONDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 PM CST /5 PM MST/ THIS EVENING TO 12 PM CST /11 AM MST/ MONDAY. A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON. LIGHT TO MODERATE SNOWFALL IS POSSIBLE THROUGH NOONTIME TODAY THAT WILL COMBINE WITH STRONG WINDS TO CREATE HAZARDOUS TRAVEL ACROSS THE CENTRAL SANDHILLS INTO THE NORTH CENTRAL. BY NOONTIME THE MAIN FORCING IS EXPECTED TO SHIFT SOUTHEAST WHILE MUCH COLDER AIR DESCENDS ACROSS NEBRASKA AS THE ARCTIC HIGH RIDGES SOUTHEAST. THE BITTERLY COLD AIR WILL COMBINE WITH NORTHERLY WINDS OF 20 TO 35 MPH...WITH GUSTS NEAR 50 MPH...TO PRODUCE WIND CHILLS OF 20 BELOW TO 30 BELOW ZERO THIS AFTERNOON AND TONIGHT. SNOWFALL ACCUMULATIONS OF 1 TO 3 INCHES REMAIN POSSIBLE ALTHOUGH SIGNIFICANT BLOWING AND DRIFTING OF THE SNOW WILL HINDER MEASUREMENTS. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ NEZ027>029-038-142200- /O.NEW.KLBF.WC.Y.0004.081215T0000Z-081215T1800Z/ LOUP-GARFIELD-WHEELER-CUSTER- INCLUDING THE CITIES OF...TAYLOR...BURWELL...BARTLETT... BROKEN BOW 357 AM CST SUN DEC 14 2008 ...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 12 PM CST MONDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 12 PM CST MONDAY. THE ARCTIC HIGH WILL BUILD SOUTHEAST THIS AFTERNOON INTO TONIGHT WITH STRONG NORTHWEST WINDS AT 20 TO 35 MPH AND GUST TO NEAR 50 MPH. THE COMBINATION OF STRONG WINDS AND BITTERLY COLD TEMPERATURES WILL CREATE WIND CHILL VALUES FROM 20 BELOW TO 30 BELOW ZERO THROUGH TONIGHT INTO MONDAY MORNING BEFORE WINDS ARE EXPECTED TO DIMINISH...LOWERING THE THREAT FOR CRITICAL WIND CHILLS READINGS. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ NEZ022-035-142200- /O.CON.KLBF.WW.Y.0011.000000T0000Z-081215T0000Z/ GARDEN-ARTHUR- INCLUDING THE CITIES OF...OSHKOSH...ARTHUR 257 AM MST SUN DEC 14 2008 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. LIGHT SNOW WILL CONTINUE TO FALL THROUGH NOONTIME AND COMBINE WITH STRONG NORTHERLY WINDS OF 25 TO 35 MPH...PRODUCING BLOWING SNOW AND DANGEROUS WIND CHILLS OF 15 BELOW TO 25 BELOW ZERO. THE SNOW IS EXPECTED TO TAPER OFF THIS AFTERNOON WITH 1 TO 3 INCHES OF SNOW ACCUMULATION POSSIBLE. SIGNIFICANT BLOWING OF THE SNOW WILL LIKELY HINDER SNOW ACCUMULATIONS IN OPEN AREAS BUT COULD LEAD TO INCREASED SNOW DRIFTS. A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$
2 follow-up statements
000 WWUS43 KLBF 141232 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 632 AM CST SUN DEC 14 2008 ...ARCTIC AIR WILL PLUNGE SOUTH CREATING HAZARDS FOR THE REGION... AN ARCTIC COLD FRONT WILL CONTINUE TO PUSH SOUTHEAST TODAY AS THE MAIN LOW CENTER DEEPENS AND LIFTS NORTHEAST TOWARD THE GREAT LAKES. A VARIETY OF WINTRY WEATHER IS EXPECTED ACROSS PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA...WITH SNOWFALL OF 1 TO 5 INCHES EXPECTED. IN ADDITION TO SNOW... NORTHERLY WINDS OF 20 TO 35 MPH...WITH GUSTS TO NEAR 50 MPH...WILL PRODUCE NEAR ZERO VISIBILITIES ACROSS FAR NORTHERN NEBRASKA AND DANGEROUS WIND CHILLS OF 20 TO 30 BELOW TODAY INTO TONIGHT. PERSONS IN WESTERN AND NORTH CENTRAL NEBRASKA SHOULD CLOSELY MONITOR THE LATEST FORECASTS AND STATEMENTS PERTAINING TO THE DEVELOPING WINTER STORM. NEZ004>007-094-142215- /O.CON.KLBF.BZ.W.0001.000000T0000Z-081215T0000Z/ /O.CON.KLBF.WC.Y.0004.081215T0000Z-081215T1800Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...SPENCER...CODY...MERRIMAN...KILGORE 632 AM CST SUN DEC 14 2008 /532 AM MST SUN DEC 14 2008/ ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM CST /5 PM MST/ THIS EVENING TO 12 PM CST /11 AM MST/ MONDAY... A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON. A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM CST /5 PM MST/ THIS EVENING TO 12 PM CST /11 AM MST/ MONDAY. MODERATE SNOWFALL IS POSSIBLE THROUGH NOONTIME TODAY THAT WILL COMBINE WITH STRONG WINDS TO CREATE HAZARDOUS TRAVEL ACROSS THE NORTH. BY NOONTIME THE MAIN FORCING IS EXPECTED TO SHIFT SOUTHEAST WHILE MUCH COLDER AIR DESCENDS ACROSS NEBRASKA AS THE ARCTIC HIGH RIDGES SOUTHEAST. THE BITTERLY COLD AIR WILL COMBINE WITH NORTHERLY WINDS OF 20 TO 35 MPH...WITH GUSTS NEAR 50 MPH... TO PRODUCE WIND CHILLS OF 20 BELOW TO 30 BELOW ZERO THIS AFTERNOON AND TONIGHT. SNOWFALL ACCUMULATIONS OF 1 TO 5 INCHES REMAIN POSSIBLE ALTHOUGH SIGNIFICANT BLOWING AND DRIFTING OF THE SNOW WILL HINDER MEASUREMENTS. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL UNLESS ABSOLUTELY NECESSARY. IF YOU MUST TRAVEL...NOTIFY SOMEONE OF YOUR PLANS AND PACK A WINTER SURVIVAL KIT IN YOUR VEHICLE. IF YOU BECOME STRANDED...STAY IN YOUR VEHICLE AND WAIT FOR HELP. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ NEZ027>029-038-142215- /O.EXA.KLBF.WW.Y.0011.000000T0000Z-081215T0000Z/ /O.CON.KLBF.WC.Y.0004.081215T0000Z-081215T1800Z/ LOUP-GARFIELD-WHEELER-CUSTER- INCLUDING THE CITIES OF...TAYLOR...BURWELL...BARTLETT... BROKEN BOW 632 AM CST SUN DEC 14 2008 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 12 PM CST MONDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...BLOWING SNOW AND DANGEROUS WIND CHILLS...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 12 PM CST MONDAY. THE ARCTIC HIGH WILL BUILD SOUTHEAST THIS AFTERNOON INTO TONIGHT WITH STRONG NORTHWEST WINDS AT 20 TO 35 MPH AND GUST TO NEAR 50 MPH. THE COMBINATION OF STRONG WINDS AND BITTERLY COLD TEMPERATURES WILL CREATE WIND CHILL VALUES FROM 20 BELOW TO 30 BELOW ZERO THROUGH TONIGHT INTO MONDAY MORNING BEFORE WINDS ARE EXPECTED TO DIMINISH...LOWERING THE THREAT FOR CRITICAL WIND CHILLS READINGS. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ NEZ036-037-056>059-069>071-142215- /O.EXA.KLBF.WW.Y.0011.000000T0000Z-081215T0000Z/ MCPHERSON-LOGAN-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- INCLUDING THE CITIES OF...TRYON...STAPLETON...CHAPPELL... BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...IMPERIAL... HAYES CENTER...CURTIS...EUSTIS 632 AM CST SUN DEC 14 2008 /532 AM MST SUN DEC 14 2008/ ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...BLOWING SNOW AND DANGEROUS WIND CHILLS ...WHICH IS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON. LIGHT TO MODERATE SNOWFALL IS POSSIBLE THROUGH NOONTIME TODAY THAT WILL COMBINE WITH STRONG WINDS TO CREATE HAZARDOUS TRAVEL ACROSS THE CENTRAL SANDHILLS INTO THE NORTH CENTRAL. BY NOONTIME THE MAIN FORCING IS EXPECTED TO SHIFT SOUTHEAST WHILE MUCH COLDER AIR DESCENDS ACROSS NEBRASKA AS THE ARCTIC HIGH RIDGES SOUTHEAST. THE BITTERLY COLD AIR WILL COMBINE WITH NORTHERLY WINDS OF 20 TO 35 MPH...WITH GUSTS NEAR 50 MPH...TO PRODUCE WIND CHILLS OF 20 BELOW TO 30 BELOW ZERO THIS AFTERNOON AND TONIGHT. SNOWFALL ACCUMULATIONS OF 1 TO 3 INCHES REMAIN POSSIBLE ALTHOUGH SIGNIFICANT BLOWING AND DRIFTING OF THE SNOW WILL HINDER MEASUREMENTS. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ NEZ008>010-023>026-142215- /O.CON.KLBF.WW.Y.0011.000000T0000Z-081215T0000Z/ /O.CON.KLBF.WC.Y.0004.081215T0000Z-081215T1800Z/ BROWN-ROCK-HOLT-GRANT-HOOKER-THOMAS-BLAINE- INCLUDING THE CITIES OF...AINSWORTH...BASSETT...ONEILL... HYANNIS...MULLEN...THEDFORD...DUNNING 632 AM CST SUN DEC 14 2008 /532 AM MST SUN DEC 14 2008/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM CST /5 PM MST/ THIS EVENING TO 12 PM CST /11 AM MST/ MONDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON. A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM CST /5 PM MST/ THIS EVENING TO 12 PM CST /11 AM MST/ MONDAY. LIGHT TO MODERATE SNOWFALL IS POSSIBLE THROUGH NOONTIME TODAY THAT WILL COMBINE WITH STRONG WINDS TO CREATE HAZARDOUS TRAVEL ACROSS THE CENTRAL SANDHILLS INTO THE NORTH CENTRAL. BY NOONTIME THE MAIN FORCING IS EXPECTED TO SHIFT SOUTHEAST WHILE MUCH COLDER AIR DESCENDS ACROSS NEBRASKA AS THE ARCTIC HIGH RIDGES SOUTHEAST. THE BITTERLY COLD AIR WILL COMBINE WITH NORTHERLY WINDS OF 20 TO 35 MPH...WITH GUSTS NEAR 50 MPH...TO PRODUCE WIND CHILLS OF 20 BELOW TO 30 BELOW ZERO THIS AFTERNOON AND TONIGHT. SNOWFALL ACCUMULATIONS OF 1 TO 3 INCHES REMAIN POSSIBLE ALTHOUGH SIGNIFICANT BLOWING AND DRIFTING OF THE SNOW WILL HINDER MEASUREMENTS. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ NEZ022-035-142215- /O.CON.KLBF.WW.Y.0011.000000T0000Z-081215T0000Z/ GARDEN-ARTHUR- INCLUDING THE CITIES OF...OSHKOSH...ARTHUR 532 AM MST SUN DEC 14 2008 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. LIGHT SNOW WILL CONTINUE TO FALL THROUGH NOONTIME AND COMBINE WITH STRONG NORTHERLY WINDS OF 25 TO 35 MPH...PRODUCING BLOWING SNOW AND DANGEROUS WIND CHILLS OF 15 BELOW TO 25 BELOW ZERO. THE SNOW IS EXPECTED TO TAPER OFF THIS AFTERNOON WITH 1 TO 3 INCHES OF SNOW ACCUMULATION POSSIBLE. SIGNIFICANT BLOWING OF THE SNOW WILL LIKELY HINDER SNOW ACCUMULATIONS IN OPEN AREAS BUT COULD LEAD TO INCREASED SNOW DRIFTS. A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ POWER
000 WWUS43 KLBF 142148 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 348 PM CST SUN DEC 14 2008 ...ARCTIC AIR WILL PLUNGE SOUTH CREATING HAZARDS FOR THE REGION... A REINFORCING SHOT OF ARCTIC AIR WILL ARRIVE THIS EVENING...DROPPING TEMPERATURES TO WELL BELOW ZERO. BY MONDAY MORNING...LOW TEMPERATURES WILL RANGE FROM 5 BELOW IN SOUTHERN AREAS...TO AROUND 20 BELOW IN THE NORTH. THE BITTERLY COLD TEMPERATURES WILL COMBINE WITH WINDS OF 10 TO 20 MPH...PRODUCING WIND CHILLS OF 20 TO 40 BELOW ZERO. NEZ004>007-094-151000- /O.CAN.KLBF.BZ.W.0001.000000T0000Z-081215T0000Z/ /O.UPG.KLBF.WC.Y.0004.081215T0000Z-081215T1800Z/ /O.NEW.KLBF.WC.W.0001.081214T2148Z-081215T1800Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...SPENCER...CODY...MERRIMAN...KILGORE 348 PM CST SUN DEC 14 2008 /248 PM MST SUN DEC 14 2008/ ...WIND CHILL WARNING IN EFFECT UNTIL 12 PM CST /11 AM MST/ MONDAY... ...BLIZZARD WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL 12 PM CST /11 AM MST/ MONDAY. THE BLIZZARD WARNING HAS BEEN CANCELED AND THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. TEMPERATURES WILL FALL TO 10 TO 20 BELOW ZERO LATER TONIGHT AS A REINFORCING SHOT OF ARCTIC AIR MOVES INTO WESTERN AND NORTH CENTRAL NEBRASKA. NORTHERLY WINDS OF 10 TO 20 MPH...WILL COMBINE WITH THE COLD TEMPERATURES...PRODUCING LIFE THREATENING WIND CHILLS OF 30 BELOW TO 40 BELOW ZERO. A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES OF 30 BELOW ZERO OR COLDER. WIND CHILLS THIS COLD WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST BE OUTSIDE...DRESS IN SEVERAL LAYERS AND COVER ALL AREAS OF EXPOSED SKIN. $$ NEZ008>010-023>029-038-151000- /O.CAN.KLBF.WW.Y.0011.000000T0000Z-081215T0000Z/ /O.UPG.KLBF.WC.Y.0004.081215T0000Z-081215T1800Z/ /O.NEW.KLBF.WC.W.0001.081214T2148Z-081215T1800Z/ BROWN-ROCK-HOLT-GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER- CUSTER- INCLUDING THE CITIES OF...AINSWORTH...BASSETT...ONEILL... HYANNIS...MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL... BARTLETT...BROKEN BOW 348 PM CST SUN DEC 14 2008 /248 PM MST SUN DEC 14 2008/ ...WIND CHILL WARNING IN EFFECT UNTIL 12 PM CST /11 AM MST/ MONDAY... ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL 12 PM CST /11 AM MST/ MONDAY. THE WINTER WEATHER ADVISORY HAS BEEN CANCELED. THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. TEMPERATURES WILL FALL TO 10 TO 20 BELOW ZERO LATER TONIGHT AS A REINFORCING SHOT OF ARCTIC AIR MOVES INTO WESTERN AND NORTH CENTRAL NEBRASKA. NORTHERLY WINDS OF 10 TO 20 MPH...WILL COMBINE WITH THE COLD TEMPERATURES...PRODUCING LIFE THREATENING WIND CHILLS OF 30 BELOW TO 40 BELOW ZERO. A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES OF 30 BELOW ZERO OR COLDER. WIND CHILLS THIS COLD WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST BE OUTSIDE...DRESS IN SEVERAL LAYERS AND COVER ALL AREAS OF EXPOSED SKIN. $$ NEZ022-035>037-057-059-151000- /O.CAN.KLBF.WW.Y.0011.000000T0000Z-081215T0000Z/ /O.NEW.KLBF.WC.W.0001.081214T2148Z-081215T1800Z/ GARDEN-ARTHUR-MCPHERSON-LOGAN-KEITH-LINCOLN- INCLUDING THE CITIES OF...OSHKOSH...ARTHUR...TRYON...STAPLETON... OGALLALA...NORTH PLATTE 348 PM CST SUN DEC 14 2008 /248 PM MST SUN DEC 14 2008/ ...WIND CHILL WARNING IN EFFECT UNTIL 12 PM CST /11 AM MST/ MONDAY... ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL 12 PM CST /11 AM MST/ MONDAY. THE WINTER WEATHER ADVISORY HAS BEEN CANCELED. TEMPERATURES WILL FALL TO 10 TO 15 BELOW ZERO LATER TONIGHT AS A REINFORCING SHOT OF ARCTIC AIR MOVES INTO WESTERN AND NORTH CENTRAL NEBRASKA. NORTHERLY WINDS OF 10 TO 20 MPH...WILL COMBINE WITH THE COLD TEMPERATURES...PRODUCING LIFE THREATENING WIND CHILLS OF 25 BELOW TO 35 BELOW ZERO. A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES OF 30 BELOW ZERO OR COLDER. WIND CHILLS THIS COLD WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST BE OUTSIDE...DRESS IN SEVERAL LAYERS AND COVER ALL AREAS OF EXPOSED SKIN. $$ NEZ056-058-069>071-151000- /O.CAN.KLBF.WW.Y.0011.000000T0000Z-081215T0000Z/ /O.NEW.KLBF.WC.Y.0005.081214T2148Z-081215T1800Z/ DEUEL-PERKINS-CHASE-HAYES-FRONTIER- INCLUDING THE CITIES OF...CHAPPELL...BIG SPRINGS...GRANT... IMPERIAL...HAYES CENTER...CURTIS...EUSTIS 348 PM CST SUN DEC 14 2008 /248 PM MST SUN DEC 14 2008/ ...WIND CHILL ADVISORY IN EFFECT UNTIL 12 PM CST /11 AM MST/ MONDAY... ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 12 PM CST /11 AM MST/ MONDAY. THE WINTER WEATHER ADVISORY HAS BEEN CANCELED. TEMPERATURES WILL FALL TO 5 TO 10 BELOW ZERO LATER TONIGHT AS A REINFORCING SHOT OF ARCTIC AIR MOVES INTO WESTERN AND NORTH CENTRAL NEBRASKA. NORTHERLY WINDS OF 10 TO 20 MPH...WILL COMBINE WITH THE COLD TEMPERATURES...PRODUCING DANGEROUS WIND CHILLS OF 20 BELOW TO 30 BELOW ZERO. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE WIND CHILLS OF 20 TO 30 BELOW ZERO. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES AND COVER AREAS OF EXPOSED SKIN. $$ BUTTLER
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this wind chill advisory went out at Dec 14, 3:26 AM CST, 31 minutes earlier.
Area forecast discussion, Dec 14, 3:26 AM CST, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 326 AM CST SUN DEC 14 2008 .DISCUSSION... FORECAST CHALLENGE IN THE NEAR TERM FOCUSES ON THE ARCTIC AIR AND IMPACTS. THE ARCTIC FRONT IS THROUGH THE FORECAST AREA WHERE NORTHWEST WINDS ARE INCREASING USHERING THE COLDER AIR SOUTH WHILE THE 08Z 3 HOUR PRESSURE RISES WERE ON THE ORDER OF 9 MBS ACROSS THE SOUTHWEST. AREAS OF LIGHT SNOW CONTINUE ACROSS PORTIONS OF THE SANDHILLS WITH THE RADAR MOSAIC SHOWING RETURNS MOVING FROM THE SOUTHWEST TO NORTHEAST. GOOD FRONTOGENETICAL FORCING IS EXPECTED TO SHIFT SOUTHEAST BEYOND 18Z AT WHICH TIME SNOWFALL SHOULD DIMINISH INTO THE AFTERNOON FROM NORTHWEST TO SOUTHEAST. TODAY THE ARCTIC HIGH WILL RIDGE FURTHER SOUTHEAST AS THE LOW PRESSURE SYSTEM LIFTS NORTHEAST TOWARD THE GREAT LAKES. UNIDIRECTIONAL WINDS FROM THE SFC TO H85 WILL RESULT IN STRONG WINDS THROUGHOUT THAT WILL CREATE SOME BLOWING SNOW TO THE NORTH WHERE SNOW ACCUMULATION UP TO 5 INCHES MAY OCCUR IN AREAS NORTH OF HIGHWAY 20 EAST TO VALENTINE THEN IN AREAS NORTH OF THE NIOBRARA RIVER EAST TO LYNCH AND MONOWI. A BLIZZARD WARNING REMAINS IN EFFECT FOR THE AREA WITH VALENTINE ASOS RECORDING 1/4SM +SN AT 0839Z. STORM TOTAL SNOW ACCUMULATIONS WILL BE HINDERED BY THE WINDS AS BLOWING SNOW WILL CREATE SOME DRIFTS THAT MAY BE OBSERVED ACROSS THE FAR NORTH. AS THE MAIN FORCING SHIFTS SOUTHEAST TODAY SNOWFALL AMOUNTS WILL TAPER OFF TO AN INCH OR LESS FOR THE FAR SOUTHWEST. A BUFFER ZONE REMAINS WITH A WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM THIS EVENING AND WIND ADVISORY IN EFFECT FOR MUCH OF THE SOUTH CENTRAL AND SOUTHWEST. TEMPERATURES ARE ALREADY DROPPING ACROSS THE MAP FOR EARLY MORNING DAYTIME HIGHS WITH TEMPERATURES EITHER STEADY OR FALLING INTO THE AFTERNOON. TONIGHT THE COLDER AIR WILL CONTINUE TO SPILL ONTO THE PLAINS WITH ANY CLEARING TO LEAD TO RAPID DROPS IN TEMPERATURES. OVERNIGHT SUBZERO TEMPERATURES AND STRONG GUSTY NORTHWEST WINDS WILL CREATE CRITICAL WIND CHILL VALUES FOR MOST AREAS NORTHEAST OF A LINE FROM ANTIOCH IN SHERIDAN COUNTY TO OCONTO IN CUSTER COUNTY WITH A WIND CHILL ADVISORY POSTED FROM 6 PM TONIGHT TO NOON MONDAY. THE COMBINATION OF COLD AIR AND GUSTY WINDS WILL DRIVE WIND CHILL VALUES DOWN WITH READINGS FROM 20 BELOW TO 30 BELOW ZERO THAT CAN BE LIFE THREATENING IF CAUGHT OUTDOORS FOR A PROLONG PERIOD. PRECAUTIONS SHOULD BE TAKEN TODAY TO MOVE LIVESTOCK THAT MAY BE IMPACTED BY THE EXTREMELY COLD AIR. LITTLE CHANGE IN THE PATTERN IS EXPECTED THROUGH TUESDAY WHEN THERE WILL BE ANOTHER CHANCE FOR SNOW AS A SYSTEM LIFTS OUT OF THE SOUTHWEST. AS SURFACE WINDS TURN TO THE SOUTHEAST TEMPERATURES WILL CLIMB ABOVE SUBZERO TEMPERATURES ACROSS THE NORTH BUT NO SIGNIFICANT WARMING EXPECTED THROUGH THE EXTENDED PERIOD. && .AVIATION... MVFR CONDITIONS ARE EXPECTED TO CONTINUE OVER ALL OF WESTERN AND NORTH CENTRAL NEBRASKA TODAY WITH INTERMITTENT IFR CONDITIONS CIGS AT BOTH KVTN AND KLBF AND VISIBILITIES AT KVTN. STRONG NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH WILL INTENSIFY WITH MIXING ACROSS NORTH CENTRAL NEBRASKA THIS MORNING. && .LBF WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON FOR NEZ027>029-036>038-056>059-069>071. BLIZZARD WARNING UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON FOR NEZ004>007-094. WINTER WEATHER ADVISORY UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON FOR NEZ008>010-022>026-035. WIND CHILL ADVISORY FROM 6 PM CST /5 PM MST/ THIS EVENING TO 12 PM CST /11 AM MST/ MONDAY FOR NEZ004>010-023>029-038-094. && SHORT TERM/EXTENDED...KECK AVIATION...POWER
Hazardous weather outlook, Dec 13, 4:08 PM CST, 11 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 408 PM CST SAT DEC 13 2008 NEZ004>010-022>029-035>038-056>059-069>071-094-142215- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 408 PM CST SAT DEC 13 2008 /308 PM MST SAT DEC 13 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. A STRONG ARCTIC COLD FRONT WILL MOVE ACROSS WESTERN AND NORTH CENTRAL NEBRASKA EARLY TONIGHT. BEHIND THE FRONT WILL BE STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS...LIGHT TO MODERATE SNOW...AND FALLING TEMPERATURES. THE HEAVIEST SNOW WILL BE ACROSS NORTHERN NEBRASKA...ALONG AND NORTH OF HIGHWAY 20...WERE THE COMBINATION OF WINDS AND SNOW WILL CREATE BLIZZARD CONDITIONS. FURTHER SOUTH WILL BE LIGHTER SNOWFALL...HOWEVER VISIBILITIES MAYBE REDUCED TO A MILE AT TIMES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. TEMPERATURES WILL CONTINUE TO FALL DURING THE DAY ON SUNDAY AS THE SNOW DIMINISHES. BY SUNDAY EVENING TEMPERATURES ARE EXPECTED TO DROP INTO THE SINGLE DIGITS AND BELOW ZERO...AND CONTINUING TO DROP TO WELL BELOW ZERO OVERNIGHT. THE NORTHWEST WINDS WILL CONTINUE TO BE BREEZY AND CREATE DANGEROUS WIND CHILLS OF -15 TO -35 DEGREES. IMPROVING CONDITIONS ARE EXPECTED ON MONDAY...HOWEVER MONDAY NIGHT THE NEXT WEAKER DISTURBANCE WILL MOVE ACROSS THE REGION. LIGHT SNOW ACCUMULATION WILL BE POSSIBLE. THEN YET ANOTHER DISTURBANCE WILL MOVE ACROSS THE AREA WEDNESDAY NIGHT AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT SNOWFALL AND REDUCED VISIBILITIES THE NATIONAL WEATHER SERVICE OR LOCAL LAW ENFORCEMENT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE MASEK
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 14, 3:48 PM CST | Wind Chill Warning | LBF | Arthur, Blaine, Boyd, Brown, Cherry, Custer and 15 more | 20 hr |
| Dec 14, 3:48 PM CST | Wind Chill Advisory | LBF | Chase, Deuel, Frontier, Hayes, Perkins | 20 hr |
Nearby
Wind Chill Advisories in Nebraska, 2008Every wind chill advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.